MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM

ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM
Model Number PSAX-10-I
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
An end user experienced an issue with a ph low profile vortex port.On (b)(6) 2023, it was reported that a vortex port was recently been removed, at which time, it was noted on the ultrasound that there was still something "left behind" under the clavicle.It was concluded that the item retained was likely the "white boot" (sleeve, strain relief) that was left in-situ after explantation.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.No product was returned to angiodynamics for evaluation since the reported issue was port locking collar was inadvertently left in patient during port explant procedure.The customer's reported complaint description of locking collar detached and was retained inside the patient after the port explant procedure cannot be confirmed given the patient centric nature of this event.Based on the event description, the likely root cause of the collar being retained is end user not removing all port components from the pocket during the port explant procedure.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, which is supplied to the user with this item number, contains the following statements.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use each access to the vortex® mp port system should be performed using aseptic technique.Use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.· do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Potential complications: use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: infection; occlusion; thrombophlebitis, pneumothorax; catheter malposition; migration and inadequate anchoring; hemorrhage; vessel trauma, including puncture, laceration, and erosion of vessel and the skin; catheter pinch-off (compression of the catheter between the clavicle and the first rib); hematoma; clot formation; catheter fragmentation; embolization; cardiac arrhythmia; cardiac puncture; cardiac tamponade; fibrin sheath, endocarditis; implant rejection; thoracic duct injury; thromboembolism; peritonitis; thrombosis; and drug extravasation (leakage).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX PORT
Common Device Name
VORTEX LP DUAL TITANIUM PORT SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16755021
Report Number1317056-2023-00049
Device Sequence Number11604465
Product Code LJT
UDI-Device IdentifierH787PSAX10I0
UDI-PublicH787PSAX10I0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPSAX-10-I
Device Catalogue NumberPSAX10I
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown